I have more withdrawals can't swallow, eyes can't focus,mind can't focus,rapid nerve firing,grinding teeth,no patience,there's more but that's good. I have taking xanax for 7yrs. Past couple years 3-6 mg a day XR. I have taken a year to tapered down to .5 . Haven't taken any in two days. Withdrawal is terrible. The nausea is the worst. Does it really get better?goes away? How long do symptoms last? Can anything help? Not much info for it.help
Fact is you cut down way too fast, no recovery group for support? A Dr on board sure would help as well. Based on how much and how long, step down (with the resources mentioned) should take place over 5-11 months. No misery, no relapse. You can still get help and avert all this, just an opinion that's all it is, my opinion. Best to you.
Your chances of stopping this particular medication will be much much better if you do a proper taper. Tapering down to quickly can be extremely hazardous to your health, and even in some cases has caused death. Benzos in general are not like opioids where you go threw withdrawals (excluding methadone) for a week and are done with it. Xanax as a chemical has an extremely short half life. If your body is fed a slow stream of a short acting medication, it may feel long acting, however it is still a short acting drug. This short duration of action makes withdrawal that much more severe in most cases that I've heard of (not that any benzo is safe to stop and or taper too quickly, just that Xanax will hit you with withdrawals quicker than the others making a taper more difficult). By stopping too much too quickly, you run the chance of getting a syndrome of going through withdrawals that will last for months! Really.
You need to up the dose, get your body stable, then talk to a doctor. If you've been able to decrease the amount, that's great, and just go up to a level where you once again feel normal. Wait a week, then decrease the medication by a tiny fraction every 10 to 14 days (withdrawal time, then time for your body to become stable for the next taper). You have to remember, if you took that medication for a long period of time, it will also take a long time to stop taking it.
This sort of situation can be potentially very dangerous, so please do call a doctor or go to the er! Benzos (and alcohol, and really most drugs that act on the GABA can kill if stopped to abruptly). Please do check my info against sources such as is found on this site or on wikipedia.
I hope that this is of some help to you, and I sincerely hope that you feel better soon!!
I would not go from .5 to zero. I take .25 and I was told that I would have to cut this in half for at least a week before I could get off and if symptoms at thatpount, then drop 1/4 of the ,25. So that would be .25, 3/4 of .25, 1/2 of .25' final 1/4 of .25. That is one month right there. Slow and easy does it.
I agree that you need to go back up a bit and talk with the doc. You can get off but there is no need to bring back all the anxiety for too quick of a withdrawal.
Everyone here has good answers. Benzodiazapine withdrawls are TERRIBLE oh and the teeth grinding and headaches are the worst. My advice from experiance Is super hot baths with Mr. Teals soothe and sleep bubble bath. Sleepy time tea. Valerian root pills and kava kava extract. With the kava kava root I'd get the extract liquid becouse the capsules don't really have exact amounts. It's a dropper it tastes bad so put it in some juice with lots of honey or sugar. In my experiance the kava has almost the same effect as marijuana and the valerian root is allot like a benzodiazapine. It won't get you high or nuthin but it will make you feel calmer and you won't grind your teeth or get stress headaches. As well as vitamin B, tons of B and C vitamins will give you energy and uplift your mood more than you'd think.
The withdrawal process zaps your body of potassium and B vitamins. Also some people find that antihistamines help you sleep and make you calmer. I feel for you and would love to get you feeling better ASAP. Any other questions I'm here.
Everyone has given you excellent advice. Benzo's can indeed be dangerous. You said you have cut down on the dosage a lot which is fantastic. If you can ask your doctor to give you a compound script that would help you very much as it will be a tiny dose. Also each time you taper down you should hold for 10 to 14 days until you're stable, then do another cut. Sometimes you may feel a little nausea, but that should subside rather quickly.
I took high doses of xanax for 25 yrs, but did a cross over with valium to make it easier as valium has a longer half life. It took me 18 months to taper, but now I think I may have protracted w/d. I am with high hopes all goes smooth for you and your soon free. Best of luck to you.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - Does anyone have unexpained pains and symptoms months after quitting oxycontin,?
Posted 11 Mar 2011 • 4 answers
Posted 24 Sep 2011 • 2 answers
Posted 3 Jun 2012 • 1 answer
Posted 17 Jan 2014 • 5 answers
Posted 15 Jul 2017 • 1 answer